MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX HOLLOW FIBER OXYGENATOR/ARTERIAL FILTER; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX HOLLOW FIBER OXYGENATOR/ARTERIAL FILTER; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 1CX*FX05RE
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation: chief perfusionist.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record and product-release judgement record of the involved product code/lot# combination was conducted with no findings.The involved quantity was reported by the user facility as two, however, based on the additional information received on 11sep2020, it was confirmed that the reported two devices were used in two different cases.See mdr 9681834-2020-00192 for the second device reported by the user facility.(b)(4).
 
Event or Problem Description
The user facility reported the involved capiox reservoir leaked before bypass, during prime.They feel that the issue is that the reservoir outlet curves a bit, they had thought they perhaps did it during set up.The surgery was completed successfully.The product was changed out.There was no blood loss as a result of the issue.The procedure was not delayed.There was no patient injury.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.H6: investigation findings - 3211 is based upon the evaluation of user facility information and the investigation of the returned sample; 213 is based upon functional testing of the returned sample.H6 - investigation conclusion - 4310 is based upon evaluation of the user facility information and the investigation of the returned sample; 67 is based upon functional testing of the returned sample.The actual sample was received for evaluation.Visual inspection confirmed that the blood outlet port had been deformed slightly.No damage or no other visible anomaly was found in the remainder of the actual sample.Magnifying inspection of the blood outlet port confirmed there was not any flaw or similar that could lead to a leak.The outer diameter of the blood outlet port was measured, and no difference was found compared to that of a current product sample.The actual sample was connected to a tube, and then physiological saline solution was flowed by gravity.As a result, no leak was observed.Next, an adapter was attached, and then physiological saline solution was flowed by gravity.No leak was observed.A reproductive test was performed, and an adapter was attached to a retention sample, and then a pulling load was applied to a tube.As a result, the adapter became slightly loose leading to a leak.Ifu states: ensure that all connected parts including the luer caps, the lock adapters and the port caps are securely affixed.Loose connections may cause contamination or a blood leak.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that the adapter became loose because the tube may have been subjected to a tensile load while the circuit was handled.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
CAPIOX HOLLOW FIBER OXYGENATOR/ARTERIAL FILTER
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key10553924
Report Number9681834-2020-00185
Device Sequence Number19568412
Product Code DTZ
UDI-Device Identifier04987350781758
UDI-Public04987350781758
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K071572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number1CX*FX05RE
Device Catalogue NumberCX*FX05RE
Device Lot Number200309
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2020
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1